Try a different beta blocker? I had that happen with atenolol but metoprolol doesn't do that for me.
Ha! I had the opposite experience: good w/ atenolol & bad w/ metropolol.
Yes and I can't take beta blockers
What was your dose of Metoprolol? I take 1/4 tablet every six hours, and it’s great. It was quite the adjustment period, though. Took about a month to get used to.
I would take 12.5mg once a day (extended release kind). So maybe it would take awhile to get used to? I just felt like crap once and said NOPE LOL
Cami It made me feel completely drained for about a month, but it got the HR under control.
carole I'm already so tired I can't take something that makes it worse. I have a three year old to chase around all day.
Unfortunately, any medicine that will help probably won’t be instant. As good as I feel most of the time, I can’t imagine having a toddler. I’d be in a coma, haha.
carole yeah she is busy. I also have another illness where I don't have a good working immune system and get sick a lot so it's pretty tough keeping up with her and my oldest daughter's extracurricular schedule.
I see a cardiologist tomorrow and will hopefully get better guidance metoprolol was prescribed by my PCP after a holter monitor and I didn't get much of a chance to discuss it with him.
Cami Good luck with everything tomorrow! Hope you find something that makes you feel better. There is such a range of POTS issues that no one thing seems to work for everyone.
I had the same thing happen to me on metoprolol. I asked to be switched off a beta blocker and be put on Corlanor instead. It's been my lifesaver.
Corlanor is awesome for me as well.
Has it taken away your symptoms or just Tachycardia?
It helps the tachycardia .it does not stop mine as I have inappropriate sinus tachycardia as well .However it is a big help
For me, controlling the tachycardia greatly reduced a lot of the other symptoms.
What does that med do that is different from a beta blocker?
Cami it only slows down your heart rate. It doesn’t, or at least shouldn’t, lower your blood pressure.
Stephani I find I have way more pvcs from it. But my ep said if we are artificially slowing down the heart rate, expect more skip beats as the natural SA node try’s to over ride the meds . I guess that makes sense?
tomi that’s so interesting! I’ve been experiencing PVC’s for the past few months, and my cardiologist just wants me to take metoprolol again to stop them. Problem is, it drops my BP to a point that makes me feel horrible. So, what’s the option? Deal with PVC’s or low BP? Does your cardiologist seem concerned about the PVC’s?
Stephani I think once we experience pvcs it is hard to get rid of them. We become sooooo hyper aware of our rhythm. I know it’s such a hard decision. But I’d rather have pvcs then low bp. pvcs make me feel crappy for 5 min tops. Low
Bp is an ongoing 24/7 issue with B.B. for me
tomi I agree! After my 24 hour monitor my cardiologist immediately tells me to restart the beta blocker because I had a whopping 160 PVC’s in 24 hours. Compared to others, that amount seems so small. I rarely even notice them, so I was confused why he’s pushing the BB. Although, he’s been pushing it from the get go. I had to ask for the Corlanor because I could barely function with a low BP, and that was only with half a pill twice a day. If the PVC’s are not harmful, I’d rather just deal with them. Your doctors explanation of why the PVC’s are coming makes so much sense!
Stephani my doc said pvcs aren’t harmful as long as they are self terminating. So like if we have 3 pvcs back to back but our hr goes to normal rhythm then it’s not harmful. But let me tell you they have brought me to the ER plenty of times! Not very fun. They are frightening
tomi thank you for sharing all this info! I’ve learned so much! I have a cardio appointment tomorrow and I just know he’s going to push that dang BB again.
Stephani ask if you can take midrodrine with the beta blocker then to raise up your bp!
tomi my PCP actually prescribed that for me. The problem is, my BP is about 120/72 sitting and like 98/65 standing. I’m scared it will make my sitting BP too high. I tend to get horrible side effects from medication. The metoprolol make me itch like crazy, with a rash all over my chest and my doctor refuses to acknowledge it came from the metoprolol.
Stephani hmm! What I would suggest is take the midrodrine if you know your going to be walking or being upright for a while!
Typically if you suffer from low BP on a beta blocker they'll give you something to raise your BP like midodrine or fludro
I just have it as is before the beta blocker so I'll mention it
I have low bp and I’m on midrodine and it works great for me